MAUDE Adverse Event Report: SYNTHES ELMIRA 4.5MM TI NARROW LCP® PLATE 10 HOLES/188MM; PLATE,FIXATION,BONE

SYNTHES ELMIRA 4.5MM TI NARROW LCP® PLATE 10 HOLES/188MM; PLATE,FIXATION,BONE
Model Number 224.601
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.: patient weight not provided for reporting.The plate was originally implanted three months ago.Device is not expected to be returned for manufacturer review/investigation.(b)(4).A device history record (dhr) review was performed product manufacture date: 03-apr-2009.Product manufacture location: synthes elmira.A review of the device history record (dhr) revealed no complaint related anomalies.The (dhr) shows this lot of 4.5mm narrow lcp plate 10 holes/188mm (part number 224.601, lot number 6112355) was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformances or rework noted.Investigation summary: part # 224.601 / lot # 6112355 - product was not returned.The device history review revealed no complaint related anomalies.The (dhr) shows this lot of 4.5mm narrow lcp plate 10 holes/188mm (part number 224.601, lot number 6112355) was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformances or rework noted.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent revision of a plate on (b)(6) 2017 due to nonunion.The plate was originally implanted three months ago.All of the hardware was removed and replaced with new devices.The surgery was successfully completed with no surgical delay.This report is 1 of 2 for (b)(4).

Brand Name
4.5MM TI NARROW LCP® PLATE 10 HOLES/188MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6899187
Report Number3003506883-2017-10219
Device Sequence Number10942159
Product Code HRS
UDI-Device Identifier10886982158543
UDI-Public(01)10886982158543(10)6112355
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K000682
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number224.601
Device Catalogue Number224.601
Device Lot Number6112355
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2017
Initial Report FDA Received Date09/27/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR